Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 178, NWS Albuquerque, NM

July 2, 2014Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2014, 1:07 AM MDT for Lincoln County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 1:07 AM MDT (07:07 UTC)
Expired
Jul 2, 2014, 2:00 AM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 136 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS55 KABQ 020707
SVRABQ
NMC027-020800-
/O.NEW.KABQ.SV.W.0178.140702T0707Z-140702T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
107 AM MDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 200 AM MDT

* AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED OVER NORTH CENTRAL LINCOLN COUNTY...OR ABOUT 27 MILES 
  SOUTHEAST OF CORONA...AND MOVING ROUGHLY WEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL LINCOLN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3393 10527 3406 10535 3420 10532 3416 10509
      3400 10506
TIME...MOT...LOC 0707Z 085DEG 3KT 3408 10518

$$
2 follow-up statements
153 
WWUS55 KABQ 020726
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
126 AM MDT WED JUL 2 2014

NMC027-020800-
/O.CON.KABQ.SV.W.0178.000000T0000Z-140702T0800Z/
LINCOLN NM-
126 AM MDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR NORTH CENTRAL LINCOLN COUNTY...

AT 124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTH CENTRAL LINCOLN COUNTY...OR ABOUT 26 MILES
SOUTHEAST OF CORONA...MOVING WEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL LINCOLN COUNTY...

LAT...LON 3400 10506 3393 10527 3406 10535 3420 10532
      3416 10509
TIME...MOT...LOC 0726Z 085DEG 3KT 3408 10520

$$
897 
WWUS55 KABQ 020754
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
154 AM MDT WED JUL 2 2014

NMC027-020805-
/O.EXP.KABQ.SV.W.0178.000000T0000Z-140702T0800Z/
LINCOLN NM-
154 AM MDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 200 AM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3400 10506 3393 10527 3406 10535 3420 10532
      3416 10509
TIME...MOT...LOC 0755Z 085DEG 3KT 3408 10523

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:43 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 1, 11:43 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 PM MDT TUE JUL 1 2014

.AVIATION...
06Z TAF CYCLE
SCT TO NMRS TSRA/SHRA TO CONTINUE THROUGH THE LATE NIGHT HOURS E
OF THE CENTRAL MT CHAIN. SOME OF THIS ACTIVITY...MAINLY IN THE
FORM OF SHOWERS...MAY LINGER INTO EARLY WED MORNING. EASTERLY
UPSLOPE FLOW SHOULD ALSO CAUSE PATCHES OF LOW CLOUDS TO DEVELOP
WITH MVFR AND POSSIBLY IFR CONDITIONS ALONG THE E SLOPES OF THE
CENTRAL MT CHAIN LATE TONIGHT INTO WED MORNING. ANOTHER ROUND OF
SCT TO NMRS SHOWERS AND STORMS EXPECTED WED AFTN/NIGHT...EXCEPT
FOR ISOLD ACTIVITY W OF THE CONTDVD. WET MICROBURSTS SHOULD
PRODUCE ERRATIC WIND GUSTS UP TO 50 MPH E OF THE CONTDVD WITH A
MIXTURE OF WET AND DRY FARTHER W. SMALL HAIL AND FQT LIGHTNING
ALSO LIKELY.

44

&&

.PREV DISCUSSION...244 PM MDT TUE JUL 1 2014...
.SYNOPSIS...
THE FIRST SIGNIFICANT MONSOON MOISTURE SURGE WORKING INTO THE AREA
TODAY WILL SET THE STAGE FOR SEVERAL DAYS OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. THE FOCUS FOR LOCALLY HEAVY RAINFALL WILL
SHIFT ACROSS EASTERN NEW MEXICO TONIGHT...THEN OVER CENTRAL AND
WESTERN NEW MEXICO WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE MUCH
COOLER WITH THICKER CLOUDS AND MOISTURE OVER THE REGION. A SLIGHT
DOWN TREND IN STORM COVERAGE IS EXPECTED FRIDAY AND SATURDAY BEFORE
ANOTHER SURGE WORKS NORTH INTO THE STATE SUNDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
19Z LAPS DATA AND LATEST RADAR PICTURE SYNCING UP WELL AS THE BULK
OF THE SHOWER/STORM COVERAGE IS DEVELOPING ALONG THE CONT DVD AND
THE SOUTHERN REACHES OF THE NORTHERN MTS. THE MOST SIGNIFICANT
INSTABILITY IS POISED OVER THE PLAINS HOWEVER CLOUDS AND RESULTING
CONVECTIVE INHIBITION ARE SLOWING DEVELOPMENT. THE LATEST HRRR AND
RUC AGREE THE ACTIVITY OVER THE DIVIDE WILL SPREAD EAST TOWARD THE
RIO GRANDE VALLEY LATE THIS AFTERNOON AND EARLY EVENING. A SHARP
DRYLINE OVER WESTERN NM WILL FAVOR DRIER PRECIP ACTIVITY WEST OF
THE DIVIDE WITH WET/DRY ACTIVITY BTWN THE DIVIDE AND THE RIO
GRANDE VALLEY. THE SPC STORM SCALE ENSEMBLE PRODUCT INDICATES A
CONVECTIVE CLUSTER OVER SOCORRO COUNTY EARLY THIS EVENING THAT
DEVELOPS EASTWARD ACROSS THE PLAINS ALONG AN AREA OF MID LEVEL
CONVERGENCE. THE HRRR INDICATES THIS CLUSTER COMING OUT OF SOUTH
CENTRAL COLORADO THEN RIDES SOUTHEAST ALONG THE BOUNDARY. BLENDED
THE 2 SOLUTIONS SO MUCH OF THE EAST IS AT HIGH CHANCE OR LIKELY
FOR TONIGHT.

GAP WINDS WILL INTENSIFY TONIGHT INTO THE RIO GRANDE VALLEY AND
FORCE THE MOISTURE SURGE MUCH FARTHER WEST INTO EASTERN ARIZONA BY
WEDNESDAY MORNING. THE THETA-E AXIS WILL BE CENTERED ALONG THE
DIVIDE WEDNESDAY WITH STEERING FLOW FORCING ACTIVITY EAST TO THE
SOUTHEAST TOWARD THE ABQ/SAF METRO IN THE EVENING. PWAT VALUES
FROM 1 TO 1.5 FROM WEST TO EAST AND LIGHT STEERING FLOW WILL FAVOR
LOCALLY HEAVY RAINFALL SO MAINTAINED THAT WORDING THRU WEDNESDAY
NIGHT. IF TRENDS CONTINUE WE WILL LIKELY SEE THE MOST SIGNIFICANT
RAINFALL AROUND CENTRAL NM INCLUDING ABQ AND SAF IN QUITE SOME TIME.

FRIDAY AND SATURDAY THE MOIST INSTABILITY AXIS WILL BECOME ORIENTED
MORE WEST-EAST OVER NORTHERN NM. NORTH-SOUTH STEERING FLOW WILL
FAVOR ANY ACTIVITY OVER THE NORTHERN HIGH TERRAIN TO SLIDE INTO THE
ABQ/SAF METRO AREA. CURRENT POP GRIDS TREND CHANCES DOWN TO THE
SLIGHT CHANCE AND LOW END CHANCE CATEGORY HOWEVER IT WILL DEPEND
ON HOW MUCH MOISTURE FALLS THROUGH THURSDAY AND WORKS WITH STRONG
RECYCLING PROCESSES. THE GFS INDICATES A SUBSTANTIAL INCREASE IN
MOIST INSTABILITY AGAIN OVER CENTRAL NM SUNDAY THROUGH THE END OF
THE NEXT WEEK. THE UPPER HIGH WILL BE CENTERED OVER THE 4 CORNERS
SO AGAIN STEERING FLOW WOULD BE FAVORABLE FOR THE ABQ/SAF AREAS.

GUYER

&&

.FIRE WEATHER...
COVERAGE OF SHOWERS/THUNDERSTORMS RAMPING UP THIS AFTERNOON
NEAR/EAST OF THE DIVIDE IN WESTERN NEW MEXICO ESPECIALLY FROM THE
UPPER GILA REGION SOUTH WHERE THE AIR MASS QUICKLY DESTABILIZED
ALONG THE LEADING EDGE OF THE DEEPER EASTERLY PUSH. STILL CONCERN
FOR DRIER STORMS HERE WITH LIGHTNING AND MICROBURST POTENTIAL
BETWEEN THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY THOUGH
IMPROVING MOISTURE PROFILES WITH EASTWARD EXTENT.

AIR MASS JUST NOW BEGINNING TO DESTABILIZE FROM THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS...WHERE IMPACTS
OF LAST NIGHTS COLD FRONT HAVE LINGERED LONGER. STILL WATCHING FOR A
REINFORCING SURGE OF MOISTURE ACROSS THE EAST AND EVENTUALLY INTO
PORTIONS OF CENTRAL NEW MEXICO TONIGHT INTO WEDNESDAY AS DEEPER
MOISTURE IS FORCED WESTWARD.  THUS...LOOK FOR REJUVENATED EASTERLY
GAP WINDS LATER THIS EVENING BEFORE GRADIENTS RELAX WED AM.  BY THE
END OF THE WEEK...DRIER DEWPOINTS LOOK TO RETURN TO PORTIONS OF THE
CENTRAL AND WEST WITH A TREND TOWARD MORE DRY OR MIXED WET AND DRY
STORMS FAVORING THE HIGHER TERRAIN BENEATH WEAK STEERING FLOW.

RH RECOVERIES MUCH MUCH IMPROVED WITH GOOD TO EXCELLENT READINGS
EXPECTED IN THE SHORT TERMS BUT WILL START A DOWNWARD TREND BY
TUESDAY. MIN RH VALUES WILL TREND UPWARD WEDNESDAY AS WETTING PRECIP
SHIFTS WESTWARD. STORM MOTIONS WILL BE FROM THE SOUTHEAST WITH
WETTER STORMS IN THE EAST AND CENTRAL...AND DRIER OR MIX OF WET AND
DRY ACROSS THE FAR WEST PRIMARILY FROM THE DIVIDE WESTWARD. EXPECT FAIR TO
POOR VENTILATION WITH BELOW NORMAL HIGHS IN THE EAST AND SPOTTY GOOD
TO EXCELLENT VENTILATION WITH NEAR NORMAL HIGHS IN THE WEST.

THURSDAY WILL START TO SEE DIMINISHING PRECIP IN THE EAST BUT
INCREASING TOWARD THE CENTRAL AND WEST. FAIR TO POOR VENTILATION
FROM THE WEST TO THE CENTRAL RIO GRANDE VALLEY BUT GOOD TO EXCELLENT
IN THE EAST. BY FRIDAY JULY 4TH...HIGH PRESSURE LOOKS TO SETTLE OVER
THE FOUR CORNERS REGION WHICH WILL LOWER RELATIVE HUMIDITIES ACROSS
THE NORTHWEST AND WEST CENTRAL AREAS...WITH POSSIBLE CONVECTION FOR
HIGHER TERRAIN AND ADJACENT AREAS. DAYTIME HIGHS WILL CONTINUE TO BE
NEAR NORMAL AREA WIDE FRIDAY THROUGH MONDAY WITH GOOD OVERNIGHT
RECOVERIES UNTIL TUESDAY. 32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 1, 8:39 AM MDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 AM MDT TUE JUL 1 2014

NMZ501>540-021445-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
839 AM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED TODAY. HOWEVER...A
SIGNIFICANT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY WILL
DEVELOP TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED. HOWEVER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY WITH FEWER STORMS ANTICIPATED THURSDAY...FRIDAY...AND
INTO THE WEEKEND. SOME STRONGER SLOW-MOVING STORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL IN SOME AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR
VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT WEATHER
REPORTS OR PHOTOS TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE
FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jul 1, 11:43 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 PM MDT TUE JUL 1 2014

NMZ538-539-020615-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
1143 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND CENTRAL
CHAVES COUNTIES THROUGH 1215 AM MDT...

AT 1141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES EAST OF PICACHO...OR ABOUT 18 MILES WEST
OF ROSWELL...MOVING SOUTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SUNSET.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3317 10488 3336 10513 3353 10486 3342 10468
TIME...MOT...LOC 0544Z 039DEG 15KT 3341 10485
Special weather statement, Jul 1, 11:50 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 PM MDT TUE JUL 1 2014

NMZ537>539-020615-
CHAVES COUNTY PLAINS-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
1150 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN...
EXTREME NORTHERN CHAVES AND SOUTHWESTERN DE BACA COUNTIES THROUGH
1215 AM MDT...

AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RAMON...OR ABOUT 37 MILES
SOUTHWEST OF FORT SUMNER...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LINCOLN...EXTREME NORTHERN CHAVES AND SOUTHWESTERN DE
BACA COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3397 10474 3410 10497 3428 10481 3419 10458
TIME...MOT...LOC 0550Z 034DEG 3KT 3415 10476

40
Special weather statement, Jul 2, 12:02 AM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1202 AM MDT WED JUL 2 2014

NMZ540-020630-
SOUTHWEST CHAVES COUNTY-
1202 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 1230 AM MDT...

AT MIDNIGHT MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF PINON...OR ABOUT 42 MILES
SOUTHEAST OF CLOUDCROFT...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN CHAVES COUNTY.

&&

LAT...LON 3252 10536 3258 10536 3272 10515 3258 10501
      3251 10510 3251 10535
TIME...MOT...LOC 0602Z 048DEG 11KT 3259 10516

44
Special weather statement, Jul 2, 12:24 AM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1224 AM MDT WED JUL 2 2014

NMZ538>540-020700-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1224 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WESTERN
CHAVES COUNTIES THROUGH 100 AM MDT...

AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM 18 MILES WEST OF
ROSWELL TO 6 MILES SOUTHEAST OF HONDO...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...PICACHO...TINNIE AND SUNSET.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3307 10487 3309 10520 3333 10532 3344 10512
      3338 10497 3333 10471
TIME...MOT...LOC 0623Z 034DEG 14KT 3330 10492
Special weather statement, Jul 2, 12:42 AM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1242 AM MDT WED JUL 2 2014

NMZ515-528-529-020715-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
1242 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 115 AM MDT...

AT 1242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA CUEVA TO 9 MILES
NORTHEAST OF VALMORA...AND MOVING SOUTH SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...VALMORA...WATROUS...
SAPELLO...FORT UNION NATIONAL MONUMENT...GOLONDRINAS...SHOEMAKER AND
MANUELITAS.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 360 AND 382...

&&

LAT...LON 3595 10528 3596 10478 3574 10465 3572 10531
TIME...MOT...LOC 0642Z 349DEG 9KT 3592 10526 3593 10486

44
Special weather statement, Jul 2, 12:59 AM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1259 AM MDT WED JUL 2 2014

NMZ537-020730-
DE BACA COUNTY-
1259 AM MDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
130 AM MDT...

AT 1254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF STRONG THUNDERSTORMS STRETCHING FROM 17 MILES SOUTH OF
YESO TO 17 MILES SOUTH OF FORT SUMNER...AND MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
CENTRAL DE BACA COUNTY.

&&

LAT...LON 3430 10461 3430 10418 3413 10421 3413 10462
TIME...MOT...LOC 0659Z 259DEG 4KT 3421 10451 3423 10428

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:20 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia115 min
Jul 1, 7:24 PM MDTSevere Thunderstorm WarningABQMora, San Miguel20 min
Jul 1, 7:29 PM MDTSevere Thunderstorm WarningABQSandoval31 min
Jul 1, 7:40 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 1, 7:57 PM MDTSevere Thunderstorm WarningABQSandoval21 min
Jul 1, 8:07 PM MDTSpecial Weather StatementABQValencia23 min
Jul 1, 8:10 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia2 hr
Jul 1, 8:18 PM MDTAreal Flood AdvisoryABQColfax, Taos117 min
Jul 1, 8:24 PM MDTSpecial Weather StatementABQValencia36 min
Jul 1, 9:11 PM MDTAreal Flood AdvisoryABQSandoval94 min
Jul 1, 9:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Jul 1, 10:00 PM MDTSpecial Weather StatementABQChaves30 min
Jul 1, 10:06 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Socorro, Torrance, Valencia84 min
Jul 1, 10:12 PM MDTSevere Thunderstorm WarningABQChaves33 min
Jul 1, 10:18 PM MDTSpecial Weather StatementABQSanta Fe27 min
Jul 1, 10:24 PM MDTSevere Thunderstorm WarningABQChaves36 min
Jul 1, 10:56 PM MDTSevere Thunderstorm WarningABQChaves49 min
Jul 1, 11:05 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, Taos115 min
Jul 1, 11:22 PM MDTSpecial Weather StatementABQLincoln23 min
Jul 1, 11:40 PM MDTSevere Thunderstorm WarningABQChaves65 min
Jul 1, 11:43 PM MDTSpecial Weather StatementABQChaves32 min
Jul 1, 11:47 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe, Torrance88 min
Jul 1, 11:50 PM MDTSpecial Weather StatementABQDe Baca25 min
Jul 2, 12:02 AM MDTSpecial Weather StatementABQOtero28 min
Jul 2, 12:24 AM MDTSpecial Weather StatementABQChaves36 min
Jul 2, 12:34 AM MDTAreal Flood AdvisoryABQChaves, Lincoln86 min
Jul 2, 12:42 AM MDTSpecial Weather StatementABQMora33 min
Jul 2, 12:50 AM MDTAreal Flood AdvisoryABQMora, San Miguel115 min
Jul 2, 12:59 AM MDTSpecial Weather StatementABQDe Baca31 min
Jul 2, 1:21 AM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 2, 1:37 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Lincoln, San Miguel, Torrance113 min
Jul 2, 1:52 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt113 min
Jul 2, 1:57 AM MDTSpecial Weather StatementABQSan Miguel33 min
Jul 2, 2:08 AM MDTAreal Flood AdvisoryABQChaves, De Baca112 min
Jul 2, 2:26 AM MDTFlash Flood WarningABQDe Baca3 hr
Jul 2, 2:57 AM MDTFlash Flood WarningABQQuay3 hr
Jul 2, 3:12 AM MDTFlash Flood WarningABQDe Baca, Guadalupe3 hr
Jul 2, 3:45 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Quay, Roosevelt3 hr
Jul 2, 5:40 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt3 hr
Jul 2, 5:58 AM MDTAreal Flood AdvisoryABQHarding, Quay2 hr
Jul 2, 7:33 AM MDTFlash Flood WarningABQCurry3 hr
Jul 2, 10:35 AM MDTAreal Flood AdvisoryABQCurry115 min
Jul 2, 4:46 PM MDTSpecial Weather StatementABQTaos29 min
Jul 2, 5:27 PM MDTSpecial Weather StatementABQTaos33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.